Alert archive / Maine / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 37, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 25, 2013, 4:22 PM EDT for Hancock County, Penobscot County, Washington County, Maine. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2013, 4:22 PM EDT (20:22 UTC)
- Expired
- Jun 25, 2013, 5:00 PM EDT
- In force
- 38 min
- Issued by
- NWS Caribou, ME
- Area
- Storm-based polygon
Counties Hancock County, ME, Penobscot County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 122 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 25, 3:11 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 8.4 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 112 J/kg
- Mixed-layer CIN
- -175 J/kg
- Mixed-layer LCL
- 1600 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:43 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, Jun 25, 2:43 PM EDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 243 PM EDT TUE JUN 25 2013 .SYNOPSIS... STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING AS A FRONTAL BOUNDARY SAGS SOUTHWARD ACROSS THE AREA. UNSETTLED CONDITIONS WILL PERSIST THROUGH THE REMAINDER OF THE WEEK AND UPCOMING WEEKEND AS A BROAD AND SLOW MOVING LOW PRESSURE SYSTEM FROM THE GREAT LAKES MOVES EASTWARD. && .NEAR TERM /THROUGH WEDNESDAY/... A COLD FRONT WILL MOVE INTO THE FORECAST AREA THIS AFTERNOON. THIS FRONT WILL SET OFF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING. AN UPPER LEVEL TROUGH AND A STRONG UPPER JET WILL HELP FURTHER DESTABILIZE THE ATMOSPHERE LATER THIS AFTERNOON. THE BEST STORMS ARE EXPECTED ALONG A THETA-E MAX FROM SOUTHERN PISCATAQUIS TOWARDS SOUTHERN AROOSTOOK AND NORTHERN WASHINGTON COUNTIES. THESE AREAS RECEIVED STRONG HEATING TODAY THAT HAS MAXIMIZED CAPE. THE STORMS ARE EXPECTED TO REACH THE COAST BUT WEAKEN SOMEWHAT AS THEY MOVE TOWARDS ELLSWORTH. THE FRONT WILL STALL DOWN EAST LATER TONIGHT WITH SHOWERS AND THUNDERSTORMS CONTINUING FOR THAT AREA. FURTHER NORTH...IN AROOSTOOK COUNTY...CONDITIONS WILL STABILIZE AND LOW CLOUDS ARE EXPECTED TO MOVE INTO NORTHERN MAINE. THESE CLOUDS WILL REMAIN THROUGH WEDNESDAY. LOWS WILL RANGE FROM THE MID 50S IN THE ALLAGASH WHERE SOME COOLER AIR WILL ARRIVE TO UPPER 60S IN SOUTHERN PENOBSCOT COUNTY WHERE THE FRONT STALLS. DUE TO CLOUD COVER...HIGHS WILL BE QUITE A BIT COOLER FOR WEDNESDAY WITH UPPER 60S NORTH AND MID 70S TOWARDS BREWER AND DOVER- FOXCROFT. SHOWERS WILL CONTINUE FOR DOWN EAST AND BANGOR ON WEDNESDAY DUE TO THE STALLED FRONT. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/... UNSETTLED PATTERN WILL CONTINUE IN MUCH OF THE SHORT TERM PERIOD AS A SERIES OF WAVES PROGRESS EAST. MOST OF THE GUIDANCE IN FAIR AGREEMENT WITH SHORTWAVE LOCATED OF THE COAST OF MAINE WITH TWO HIGHER AMPLITUDE TROUGHS SETUP TO THE WEST ACROSS THE GREAT LAKES AND CANADA. MODELS SUPPORT THESE TROUGHS MOVING SLOWLY EAST BUT IT DOES LOOK LIKE THE TWO TROUGHS WILL DEVELOP INTO A CLOSED UPPER LEVEL LOW TOWARD THE END OF THE PERIOD. EXPECTING SHOWER ACTIVITY FOR MUCH OF THE REGION WEDNESDAY NIGHT INTO THURSDAY AS SURFACE LOW AND TROUGH PROGRESS EAST. AS THE DEEPER SURFACE LOW ACROSS GREAT LAKES MOVES EAST AND WARM FRONT ADVANCES NORTH EXPECT MORE ENHANCED CHANCES OF RAIN THURSDAY EVENING INTO FRIDAY. ALSO SHOULD BE NOTED THAT THAT WE WILL BE IN THE REGION FOR ENHANCED UPPER LEVEL DIVERGENCE AS JET STREAK MOVES EAST. THERE IS A BIT OF TIMING AND LOCATION DIFFERENCES WITH MODELS IN RELATION TO EXACT FRONTAL LOCATION. EITHER WAY IT APPEARS THAT THE BOUNDARY STICKS AROUND FOR THE REST OF THE PERIOD. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... UPPER LEVEL LOW REMAINS Q-STNRY OVER UPPER MIDWEST AND BERMUDA RIDGE REMAINS ESTABLISHED THROUGH THE PERIOD. RESULT IS A CONTINUED MOIST AND WARM SOUTHERLY FLOW WITH SHOWERS THROUGH THE PERIOD. TEMPS SHOULD REMAIN SEASONAL. && .AVIATION /17Z TUESDAY THROUGH SATURDAY/... NEAR TERM: SEVERE THUNDERSTORMS WITH TOPS TO FL400 ARE POSSIBLE THIS AFTERNOON AND EVENING. HAIL...WIND GUSTS TO 60 MPH AND REDUCED VIS IN HEAVY RAIN ARE THREATS. THUNDERSTORMS DIMINISH LATER THIS EVENING BUT IFR CIGS MOVE INTO TERMINALS FROM HUL NORTHWARD AROUND MIDNIGHT. THESE CIGS WILL PERSIST WEDNESDAY MORNING...BUT LIFT TO MVFR BY LATE MORNING. THE MVFR CIGS WILL ALSO MOVE INTO BGR AND BHB BY LATE MORNING. SHORT TERM: MVFR TO IFR POSSIBLE THOUGH THE PERIOD WITH HEAVIER RAIN. FOG MAY ALSO BECOME A ISSUE CLOSER TO THE COAST WEDNESDAY NIGHT AND THURSDAY MORNING. && .MARINE... NEAR TERM: HAZE CONTINUES THIS AFTERNOON AND EVENING WITH THE VERY HUMID AIR. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO MOVE OVER THE WATERS THIS EVENING. FOG WILL RETURN AFTER MIDNIGHT AND LIKELY REMAIN WEDNESDAY AS A FRONT REMAINS STALLED OVER THE WATERS. SHORT TERM: NO HEADLINES AT THIS TIME. SEA WILL GENERALLY STAY IN THE 2 TO 4 FT RANGE AND WINDS IN THE 5 TO 15 KT RANGE. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...MCW SHORT TERM...JORDAN LONG TERM...PJR AVIATION...MCW/JORDAN MARINE...MCW/JORDAN
Hazardous weather outlook, Jun 25, 3:21 PM EDT, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 321 PM EDT TUE JUN 25 2013 MEZ001>006-010-011-015>017-029>032-261930- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 321 PM EDT TUE JUN 25 2013 ...SEVERE THUNDERSTORM WATCH 361 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ050>052-261930- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 321 PM EDT TUE JUN 25 2013 ...SEVERE THUNDERSTORM WATCH 361 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Jun 25, 3:06 PM EDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
306 PM EDT TUE JUN 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG GUILFORD 45.17N 69.39W
06/25/2013 PISCATAQUIS ME TRAINED SPOTTER
NUMEROUS LARGE TREES DOWN WITH DAMAGING WINDS
&&
PETERThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:39 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis | 51 min |
| Jun 25, 2:26 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis | 49 min |
| Jun 25, 2:31 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 44 min |
| Jun 25, 3:32 PM EDT | Severe Thunderstorm Warning | CAR | Piscataquis, Somerset | 58 min |
| Jun 25, 3:50 PM EDT | Severe Thunderstorm Warning | CAR | Hancock, Penobscot, Washington | 40 min |
| Jun 25, 4:20 PM EDT | Flash Flood Warning | CAR | Hancock, Penobscot | 3 hr |
| Jun 25, 4:35 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 40 min |
| Jun 25, 5:00 PM EDT | Flash Flood Warning | CAR | Hancock, Penobscot, Washington | 3 hr |
| Jun 25, 5:12 PM EDT | Severe Thunderstorm Warning | CAR | Washington | 63 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.